Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 3:16 PM CDT for Shannon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 3:16 PM CDT (20:16 UTC)
- Expired
- May 19, 2018, 3:48 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shannon County, MO
The radar
The St Louis radar (KLSX), 178 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
218
WUUS53 KSGF 192016
SVRSGF
MOC203-192115-
/O.NEW.KSGF.SV.W.0083.180519T2016Z-180519T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
316 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Shannon County in south central Missouri...
* Until 415 PM CDT
* At 316 PM CDT, severe thunderstorms were located along a line
extending from 14 miles south of Bunker to near Eminence to near
Mountain View, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winona... Birch Tree...
Eminence... Montier...
Alley Spring... Teresita...
West Eminence... Midridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3689 9122 3689 9166 3705 9166
3718 9146 3734 9128 3733 9117 3731 9116
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3716 9104 3710 9102
TIME...MOT...LOC 2016Z 284DEG 26KT 3726 9125 3711 9139 3695 9163
HAIL...1.00IN
WIND...60MPH
$$
Schaumann2 follow-up statements
979
WWUS53 KSGF 192041
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
341 PM CDT SAT MAY 19 2018
MOC203-192115-
/O.CON.KSGF.SV.W.0083.000000T0000Z-180519T2115Z/
Shannon MO-
341 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN SHANNON COUNTY...
At 340 PM CDT, severe thunderstorms were located along a line
extending from near Ellington to 8 miles north of Fremont to 6 miles
southeast of Birch Tree, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winona... Birch Tree...
Eminence... Montier...
Teresita...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3689 9122 3689 9166 3699 9166
3708 9140 3731 9123 3733 9117 3731 9116
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3716 9104 3710 9102
TIME...MOT...LOC 2040Z 284DEG 26KT 3722 9104 3707 9118 3691 9143
HAIL...1.00IN
WIND...60MPH
$$
Schaumann684
WWUS53 KSGF 192048
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
348 PM CDT SAT MAY 19 2018
MOC203-192058-
/O.CAN.KSGF.SV.W.0083.000000T0000Z-180519T2115Z/
Shannon MO-
348 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHANNON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central Missouri.
LAT...LON 3708 9122 3689 9122 3689 9166 3699 9166
3708 9140 3731 9123 3733 9117 3731 9116
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3716 9104 3710 9102
TIME...MOT...LOC 2047Z 284DEG 26KT 3721 9098 3706 9112 3690 9137
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:03 PM CDT, 13 minutes earlier.
Area forecast discussion, May 19, 3:03 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 303 PM CDT Sat May 19 2018 .SHORT TERM...(This evening through Sunday) Issued at 227 PM CDT Sat May 19 2018 Strong to severe convection continues in the eastern CWA primarily along and north of a surface warm front and ahead of a subtle H5 wave currently moving through the area. Meanwhile...boundary interactions with the surface front is setting off another round of convection over north central Oklahoma. As the larger upper level wave moves out of eastern Colorado toward the Upper Mississippi Valley...low pressure will develop and move along the front. This will induce more convection along the front that will move up and into the area during the overnight hours. Primary threat with these storms will be wind and hail...but an isolated tornado cannot be ruled out especially over extreme southeast Kansas. This convection will continue into early Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 227 PM CDT Sat May 19 2018 The quasi-stationary surface front meanders back and forth across central Missouri through most of the week. This will keep slight chance to chance PoPs in the forecast. In the upper levels..a trough is situated over the southwestern US with a ridge over the Central States. As small short waves move out of the southwest trough and up and over the ridge...rain chances over the area will increase. Not too much variability in day-to-day temperatures with highs generally in the low to mid 80s and lows in the low to mid 60s...or about 5-10 degrees above normal. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1246 PM CDT Sat May 19 2018 Convection ongoing ahead of a warm front currently situated along the MO-AR border into northeast OK. Isolated to widely scattered convection will occur across the area just ahead of the front this afternoon. Convection will once again be possible during the overnight hours...but will be widely scattered in nature once again. Conditions will be VFR outside of convective areas to MFVR for ceilings and visibilities within the stronger storms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, May 19, 2:05 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 205 PM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 205 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Isolated showers and thunderstorms will be possible at various times throughout today. Scattered storms will continue to push east across Missouri through this afternoon. Some of these storms will produce hail to the size of quarters or larger and locally damaging wind. Additional showers and thunderstorms may redevelop by late evening across Kansas and Oklahoma and move northeast, generally affecting southeast Kansas and western Missouri. Some storms could be severe with large hail and damaging winds the main threats. An isolated tornado can not be ruled out, especially across southeast Kansas. Thunderstorms also would produce cloud to ground lightning and heavy rainfall. The timeframe for these thunderstorms would be from late evening into the Overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe across central Missouri if enough instability develops. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed over the next three hours for the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, May 19, 2:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 1 NNE GENTRYVILLE 36.87N 92.36W
05/19/2018 E1.75 INCH DOUGLAS MO EMERGENCY MNGR
&&
FEHLocal storm report, May 19, 2:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 6 S BRUSHYKNOB 36.88N 92.50W
05/19/2018 E1.00 INCH DOUGLAS MO PUBLIC
&&
FEHLocal storm report, May 19, 3:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL DORA 36.78N 92.22W
05/19/2018 E1.00 INCH OZARK MO EMERGENCY MNGR
&&
FEHLocal storm report, May 19, 3:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N DORA 36.80N 92.22W
05/19/2018 E1.00 INCH DOUGLAS MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS HAIL REPORT FROM 2 N DORA.
&&
FEHLocal storm report, May 19, 3:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 NE SILOAM SPRINGS 36.81N 92.05W
05/19/2018 E1.00 INCH HOWELL MO EMERGENCY MNGR
&&
FEHLocal storm report, May 19, 3:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 ESE SILOAM SPRINGS 36.78N 92.01W
05/19/2018 E1.25 INCH HOWELL MO EMERGENCY MNGR
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:42 AM CDT | Dense Fog Advisory | SGF | Maries, Miller, Morgan, Phelps | 5 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | SGF | Vernon | 30 min |
| May 19, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 49 min |
| May 19, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 44 min |
| May 19, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 42 min |
| May 19, 8:34 AM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| May 19, 9:01 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 59 min |
| May 19, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 19, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
| May 19, 10:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 60 min |
| May 19, 11:12 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 63 min |
| May 19, 11:33 AM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Hickory, Morgan, Polk | 42 min |
| May 19, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| May 19, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 65 min |
| May 19, 12:33 PM CDT | Special Weather Statement | SGF | Dallas, Greene, Laclede, Pulaski, Webster | 42 min |
| May 19, 12:34 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| May 19, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 63 min |
| May 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 63 min |
| May 19, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 36 min |
| May 19, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 58 min |
| May 19, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 57 min |
| May 19, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 61 min |
| May 19, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| May 19, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 66 min |
| May 19, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| May 19, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 32 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 19, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 42 min |
| May 19, 5:14 PM CDT | Tornado Warning | SGF | Barton, Vernon | 31 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Vernon | 40 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 35 min |
| May 19, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| May 19, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 37 min |
| May 19, 6:00 PM CDT | Special Weather Statement | SGF | Dade, Dallas, Greene, Hickory, Polk | 45 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 33 min |
| May 19, 6:51 PM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Laclede, Miller, Morgan and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.